- Meeting abstract
- Open Access
Drug rash induced by levothyroxine and oral desensitization
© Dortas et al; licensee BioMed Central Ltd. 2015
- Published: 8 April 2015
Synthetic Thyroxine (T4) is the treatment of choice for the correction of hypothyroidism.
We report a case of drug rash induced by levothyroxine and currently oral desensitization.
A 31 year-old woman had been diagnosed as Hashimoto´s Thyroiditis. She was having levothyroxine for 9 years when she begun to present bilateral eyelids maculopapular rash. Blood exams and physical examination were normal except for the eyelids´ rash.
As she stopped using levothyroxine, the rash has disappeared.
Her endocrinologist prescribed her other brands of levothyroxine, and the patient reported the same reaction.
Therefore, we performed an oral desensitization with multiple doses of the drug preparation. The procedure was started at a dose of 1,00µg. Every 30 minutes the dose was increased until a total dose of 127,00µg.
After 2 months, she currently tolerates 100,00µg/d.
It is unusual that biological substances induce allergic reactions when given exogenously.
Once it happens, drug desensitization can be performed at a hospital by experienced professionals with satisfactory response.
Written informed consent was obtained from the patient for publication of this abstract and any accompanying images. A copy of the written consent is available for review by the Editor of this journal.
This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited. The Creative Commons Public Domain Dedication waiver (http://creativecommons.org/publicdomain/zero/1.0/) applies to the data made available in this article, unless otherwise stated.